Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 149, NWS Wichita, KS

June 4, 2006Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 4, 2006, 8:31 AM CDT for Neosho County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2006, 8:31 AM CDT (13:31 UTC)
Expired
Jun 4, 2006, 8:59 AM CDT
In force
28 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Neosho County, KS

The radar

The Tulsa radar (KINX), 155 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2029 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 041331
SVRICT
KSC133-041415-
/O.NEW.KICT.SV.W.0149.060604T1331Z-060604T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
831 AM CDT SUN JUN 4 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 915 AM CDT.

* AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ERIE...OR 12 MILES EAST OF CHANUTE...
  MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ERIE....ST. PAUL....SOUTH MOUND.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3765 9509 3762 9533 3738 9528 3738 9509

$$

JAKUB
2 follow-up statements
000 
WWUS53 KICT 041344
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
844 AM CDT SUN JUN 4 2006

KSC133-041415-
/O.CON.KICT.SV.W.0149.000000T0000Z-060604T1415Z/
NEOSHO KS-
844 AM CDT SUN JUN 4 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN NEOSHO
COUNTY UNTIL 915 AM CDT...

AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ST. PAUL...OR 12 MILES NORTH OF
PARSONS...AND MOVING SOUTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN NEOSHO COUNTY...INCLUDING THE TOWNS OF ST. PAUL AND
SOUTH MOUND.

LAT...LON 3765 9509 3762 9533 3738 9528 3738 9509

$$

JAKUB
000 
WWUS53 KICT 041359
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
858 AM CDT SUN JUN 4 2006

KSC133-041408-
/O.CAN.KICT.SV.W.0149.000000T0000Z-060604T1415Z/
NEOSHO KS-
858 AM CDT SUN JUN 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEOSHO COUNTY HAS
BEEN CANCELLED...

AT 852 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO 
LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3765 9509 3762 9533 3738 9528 3738 9509

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:52 AM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jun 4, 2:52 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CDT SUN JUN 4 2006

.DISCUSSION...
FORECAST CONCERNS...
CONVECTIVE TRENDS THIS MORNING...AND CHANCES THE NEXT COUPLE DAYS.

CURRENT CONVECTION DEVELOPING AS EXPECTED FROM SOUTHEAST NEBRASKA
INTO NORTHEAST KANSAS EARLY THIS MORNING. STRONG ISENTROPIC ASCENT
DEPICTED BEST AROUND THE 310K SURFACE...WHICH IS MOISTENING AND
DESTABILIZING AIRMASS ROOTED BETWEEN 650-800MB. THIS AXIS OF LIFT
WILL SHIFT SOUTH ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS
DURING THE MORNING...WHERE ELEVATED CAPE VALUES AROUND 1000 J/KG
WILL RESIDE. THIS IN CONCERT WITH RESPECTABLE BULK SHEAR VALUES
AROUND 40 KTS IN THE CLOUD BEARING LAYER...SHOULD SUPPORT A FEW
STRONG STORMS AS CONVECTION MOVES/PROPAGATES SOUTH INTO THE AREA
LATER THIS MORNING. WILL CONTINUE TO HIGHLIGHT THIS IN HAZARDOUS
WEATHER OUTLOOK FOR UP TO NICKEL SIZE HAIL. SLIGHT CHANCES FOR
ELEVATED CONVECTION WILL CONTINUE ACROSS SOUTHEAST KANSAS INTO THE
AFTERNOON...HOWEVER WARMER MID LEVEL AIR FURTHER WEST WILL PROBABLY
LESSEN OR SHUTDOWN CHANCES WEST OF THE TURNPIKE. WILL CONTINUE TO
SHADE MAXS COOLER ACROSS SOUTHEAST KANSAS DUE TO PROXIMITY OF
CONVECTIVE CHANCES AND ASSOCIATED CLOUD DEBRI INTO THE AFTERNOON.

OTHERWISE...IT LOOKS LIKE A FAIRLY ACTIVE WEATHER PATTERN FOR THE
NEXT COUPLE OF DAYS...MAINLY OVERNIGHT AND THROUGH THE MORNING
HOURS. THE GFS AND NAM SUGGEST THE BETTER LOW AND MID LEVEL
ISENTROPIC ASCENT AND ELEVATED INSTABILITY WILL ALIGN ACROSS SOUTH
CENTRAL KANSAS TONIGHT...WITH LIFT BEING AIDED BY ANOTHER UPPER
SHORTWAVE TROF DROPPING SOUTH ACROSS THE REGION. A FEW STRONG
STORMS POSSIBLE AGAIN GIVEN SHEAR PROFILE. WILL LINGER SOME SLIGHT
POPS INTO MONDAY ACROSS SOUTHERN PORTIONS OF THE AREA. THEN BETTER
CHANCES FOR MORE ORGANIZED CONVECTION WILL COME MONDAY NIGHT...AS
A STRONGER SHORTWAVE TROF IS PROGGED TO VENTURE SOUTH ACROSS THE
CENTRAL PLAINS. CONCUR WITH SPC DAY2 OUTLOOK WITH POTENTIAL FOR
LARGER SCALE MESO-CONVECTIVE SYSTEM AND EVEN SOME SEVERE WEATHER.

LITTLE CHANGE TO FORECAST BEYOND TUESDAY NIGHT. DRY WEATHER LOOKS
REASONABLE FOR WEDNESDAY AND THURSDAY...WITH TEMPERATURES TO
REMAIN ABOVE CLIMO.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    86  65  88  66 /  30  30  20  30
HUTCHINSON      87  64  89  65 /  30  30  20  30
NEWTON          86  64  88  65 /  30  30  20  30
ELDORADO        85  64  87  65 /  40  30  20  30
WINFIELD-KWLD   86  65  88  66 /  40  30  20  30
RUSSELL         91  64  92  65 /  20  20  10  30
GREAT BEND      90  64  91  65 /  20  20  10  30
SALINA          88  65  90  66 /  30  20  10  30
MCPHERSON       87  64  89  65 /  30  30  20  30
COFFEYVILLE     84  64  87  66 /  40  20  20  30
CHANUTE         82  63  86  65 /  40  20  20  30
IOLA            82  63  86  65 /  40  20  20  30
PARSONS-KPPF    83  64  87  66 /  40  20  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 4, 4:17 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
417 AM CDT SUN JUN 4 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
417 AM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF THUNDERSTORMS ACROSS NORTHEAST KANSAS WILL MOVE SOUTH
AND AFFECT PORTIONS OF CENTRAL AND SOUTHEAST KANSAS THIS MORNING. A
FEW STRONG STORMS...PRODUCING UP TO NICKEL SIZE HAIL...WILL BE
POSSIBLE. A SLIGHT CHANCE FOR A FEW STRONG STORMS WILL CONTINUE
INTO THE AFTERNOON...MAINLY FOR AREAS EAST OF THE TURNPIKE.

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE AREA. A FEW STRONG STORMS WILL BE POSSIBLE AGAIN...WITH UP
TO PENNY OR NICKEL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON MONDAY...MAINLY ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH A BETTER CHANCE FOR STORMS
ACROSS THE ENTIRE AREA ON MONDAY NIGHT. A FEW STRONG STORMS WILL BE
POSSIBLE AGAIN WITH UP TO NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY...MAINLY ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THE STORMS ARE NOT
EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, Jun 4, 7:49 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
749 AM CDT SUN JUN 4 2006

KSZ072-041330-
ALLEN-
749 AM CDT SUN JUN 4 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN COUNTY...

AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLONY TO IOLA...AND
MOVING SOUTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jun 4, 8:13 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 AM CDT SUN JUN 4 2006

KSZ096-041400-
NEOSHO-
813 AM CDT SUN JUN 4 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO COUNTY...

AT 810 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUMBOLDT...OR 8 MILES
NORTHEAST OF CHANUTE...AND MOVING SOUTH AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

JAKUB

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.